Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An intersection number for the
punctual Hilbert scheme of a surface


Authors: Geir Ellingsrud and Stein Arild Strømme
Journal: Trans. Amer. Math. Soc. 350 (1998), 2547-2552
MSC (1991): Primary 14C17, 14C05
DOI: https://doi.org/10.1090/S0002-9947-98-01972-2
MathSciNet review: 1432198
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the intersection number between two cycles $A$ and $B$ of complementary dimensions in the Hilbert scheme $H$ parameterizing subschemes of given finite length $n$ of a smooth projective surface $S$. The $(n+1)$-cycle $A$ corresponds to the set of finite closed subschemes the support of which has cardinality 1. The $(n-1)$-cycle $B$ consists of the closed subschemes the support of which is one given point of the surface. Since $B$ is contained in $A$, indirect methods are needed. The intersection number is $A.B=(-1)^{n-1}n$, answering a question by H. Nakajima.


References [Enhancements On Off] (What's this?)

  • 1. L. L. Avramov. Complete intersections and symmetric algebras. J. of Algebra, 73:248-263, 1981. MR 83e:13024
  • 2. J. Briançon. Description de $\Hilb^n{\mathbf C}\{x,y\}$. Invent. Math., 41:45-89, 1977. MR 56:15637
  • 3. J. Cheah. On the cohomology of Hilbert schemes of points, J. Algebraic Geometry 5 (1996), 479-511. MR 97b:14005
  • 4. G. Ellingsrud. Irreducibility of the punctual Hilbert scheme of a surface. Unpublished.
  • 5. L. Göttsche. The Betti numbers of the Hilbert scheme of points on a smooth projective surface. Math. Ann., 286:193-207, 1990. MR 91h:14007
  • 6. M. Nakajima. Heisenberg algebra and Hilbert schemes of points on a projective surface. Duke e-print alg-geom/950712.
  • 7. A. S. Tikhomirov. On Hilbert schemes and flag varieties of points on algebraic surfaces. Preprint (1992).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14C17, 14C05

Retrieve articles in all journals with MSC (1991): 14C17, 14C05


Additional Information

Geir Ellingsrud
Affiliation: Mathematical Institute, University of Oslo, P. O. Box 1053, N–0316 Oslo, Norway
Email: ellingsr@math.uio.no

Stein Arild Strømme
Affiliation: Mathematical Institute, University of Bergen, Johannes Brunsg. 12, N-5008 Bergen, Norway
Email: stromme@mi.uib.no

DOI: https://doi.org/10.1090/S0002-9947-98-01972-2
Keywords: Punctual Hilbert scheme, intersection numbers
Received by editor(s): September 1, 1996
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society